MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-110-2.5-8
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during an angioplasty, the advance 14 lp low profile balloon catheter deflated, could not hold pressure, and ruptured at 10 atmosphere (atm).During inspection of the balloon at the end of the procedure, it was noted that the balloon was not pierced but a leak was present at the level of the support catheter.The balloon was able to be inflated up to 8 atm; however, a constant pressure of 10 atm was not able to be applied from thirty (30) seconds to one (1) minute as the balloon was deflating.The patient had stenosis prior to the angioplasty procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each balloon is 100% inspected and verified prior to release.A review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.A review of the sub assembly device history record was reviewed and three non-conformances were noted; however; all non-conforming product was not part of the finished lot.There were no other reported complaints for this lot number.The information from the customer suggests there was a leak in the catheter itself.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was user handling related, storage related, other device compatibility, or human anatomy related.However, as no product was returned, and based on the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7042808
Report Number1820334-2017-04000
Device Sequence Number1332027
Product Code DQY
UDI-Device Identifier10827002187983
UDI-Public(01)10827002187983(17)200131(10)7636433
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-110-2.5-8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1